Frequently asked questions for Terbutaline
Q. How does Terbutaline work?Terbutaline works by widening the air passages in your lungs so that air can flow into your lungs more freely. Terbutaline helps to relieve symptoms of asthma like coughing, wheezing and shortness of breath, particularly at night.
Q. How should I take Terbutaline?Terbutaline should be taken in the dose and duration advised by your doctor. Terbutaline can be taken with or without food, preferably at the same time each day to reduce the chances of a missed dose.
Q. What if I forget to take a dose of Terbutaline?If you forget a dose of Terbutaline, take it as soon as you remember. However, if it is almost time for your next dose, skip the missed dose and take the next scheduled dose on the prescribed time. Do not double the dose to make up for the missed one as this may increase the chances of developing side effects.
Q. What would happen if I take higher than the recommended dose of Terbutaline?Taking a higher than the recommended dose of Terbutaline may cause seizures, chest pain, nervousness, headache, dry mouth, nausea, dizziness and lack of energy. High doses of Terbutaline may also cause fast, irregular or pounding heartbeat, uncontrollable shaking of any part of the body, and difficulty falling asleep or staying asleep. In any such case, seek immediate medical attention.
Q. Is it safe to take Terbutaline if I have heart disease?Yes, Terbutaline is considered safe, but its use depends on the severity of your heart problem. If you experience chest pain or any other symptom of worsening heart disease while taking Terbutaline, seek immediate medical advice.
Q. Being a diabetic, what should I remember while taking Terbutaline?Terbutaline may cause blood sugar levels to rise. Therefore, your doctor may adjust your dose of insulin or antidiabetic medicines. Keep a regular check on your blood glucose levels and do not miss any dose. Consult your doctor if you experience a sudden rise in blood sugar levels.
Q. I have started using Terbutaline and I am experiencing headaches and shakiness. Is this because of Terbutaline and will these go away?Yes, it could be due to Terbutaline. Feeling shaky is a common side effect of Terbutaline which goes away after some time. For headaches, drink plenty of water, get sufficient rest and avoid alcohol. Usually, headaches go away after a week. If they persist for a long time, contact your doctor.